promotion image of download ymail app
Promoted
Anonymous
Anonymous asked in HealthWomen's Health · 1 decade ago

Ortho Tri-Cyclen Lo?

I just startd taking this birth control about a week ago, and i am moody, and like my attitude can change in a sec. I feel like I am gaining weight, or feel bloated, WHY IS THIS? Has anybody ever expierienced these problems?

Is there any BC you've tried that did not make you gain weight, but lose it?

6 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Ortho Tri-Cyclen Lo is pretty much the worst birth control I've ever had the displeasure of having friends on.

    It did the exact same thing to ALOT of my friends.

    One girl actually gained 20 pounds.

    I would suggest not taking it and having your doctor changing you to another one. Even though the Ortho tri-cyclen lo is low in horomones, it's just horrible and ridiculous. Makes you crazy or crazier as far as I'm concerned.

    My recommendation: get off of it immediately!!

    Good luck

    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    I have been on Loestrin 24 for over 6 months and I haven't gained any weight. I do feel bloated for a few days before my period, but that's pretty normal for me even without the pill.

    I was on Ortho Tri-Cyclen Lo a few years ago, but I stopped it because it also made me really moody and depressed. I haven't had any problems with Loestrin and it makes your period a lot lighter and shorter!

    • Commenter avatarLogin to reply the answers
  • Anonymous
    1 decade ago

    there is depo-provera it is a shot that you get once every 3 months I didnt find that i gained wieght on that but he thing with that is that in some women it stops your period altogher

    I spoke to my doctor when i went to do something different with birth control and i asked him about that and he said he wouldn't recommend it because it has been linked with causing osteoperosis because it messess with your bone density and actually can cause thinning of the bones leading to ostopersis in later life

    he didn't want for me anyway any hormone based therapy like the pill because of one of the medication that i am on that it would decrease the effectiveness of the pill

    He said an iud wouldn't be the best cause i had never had kids so it would be painful

    And he suggested a tubal and made an appointment with a gyno for me the only thing she disagreed with him on was the iud she said that though it would be a little different in that i had never had kids that it would be fine that it could be done

    And i agreed in that an iud is a hell of a lot less invasive than surgery and it's good for 5 years

    Source(s): experience
    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    i started ortho tricyclen lo two months ago..ortho tricyclen lo didn't make me gain weight... it kind of made me lose appetite as well as my brother's fiance..maybe you should try YAZ.. YAZ made my brother's fiance gain weight.. but then when she went on ortho tricyclen lo.. she didn't gain weight.. maybe its opposite for you? they are both low dosages of horomone...it is best to talk to your doctor... tell him/her your side effects.. you might need to change pills.. women usually switch around a lot of times to find the right brand for them.. and about the mood swing thing.. i think that comes with all birth control pills.. =/ overload on horomones isn't going to make us happy all the time.. sometimes pills is just all pleasure for guys... when I first started birth control.. I took YAZ.. i would cry every month about a week before my period.. or freak out and put words in my boyfriend's mouth a lot..and i even became somewhat violent.. and shuved him.. but then I switched to ortho and I am a little bit better and in control now... so just wait a little longer like a month or two.. then talk to your doctor about switching brands if your problem still persists.. good luck in finding the right brand for you..

    • Commenter avatarLogin to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    1 decade ago

    I took it and thought it was the greatest birth control pill ever because it gave me no periods whatsoever and other pills gave me those horrible side effects you talked about. Talk to your doctor about switching to something else, it might take a couple or few to find the one that works with your body. Just because it works for me, doesn't mean it will work for you.

    • Commenter avatarLogin to reply the answers
  • Anonymous
    1 decade ago

    I take it, and have no problems at all. My sister-in-law though, she has mood swings like you! She swears it's the pill. It's all a part of the fact that your body is getting extra hormones. When on bcp's, your body thinks that it is pregnant, thus feeling crazy! We both do feel bloated at times, but I don't know if that is the pill talkin or just us!

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.